Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have darkening of skin due to razor shaving. Looking for solution

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
My face skin is darkening because of razor shaving. I use a shaving cream and do not use any after shaves. Could you please advise a solution for this.
Posted Sun, 24 Mar 2013 in Skin Hair and Nails
Answered by Dr. P V S Prasad 7 hours later
Thanks for posting your query.
Darkening of skin may occur due to various reasons including sun exposure, cosmetics, soaps and other chemicals and environmental factors.
if you have darkening only in the beard area it could be attributed due to friction of razor.
if it is seen on full face it could be due to factors mentioned above.
As treatment I advice you to regularly use sun screens and de-pigmenting creams which includes kojic acid and botanicals.
I do not advice steroids and hydroquinone as they can produce immediate benefits but long term side effects.
you may also under go chemical peels which will have added effects.
I hop that you will consult your dermatologist to decide which one suits you best.
Bye, Have a nice day ahead
Prasad PVS
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor